subscribe to the RSS Feed

Monday, December 22, 2014

Shock From an Allergic Reaction to Foods or Drugs

Posted by William on April 13, 2012

Anaphylactic shock is a severe, often immediate and sometimes fatal allergic reaction to certain foods or drugs.

What to Look for:

itching or hives
flushed face or warm skin
dizziness

swollen face or tongue
nausea, vomiting or abdominal cramps
wheezing or difficulty breathing
increased heart rate
loss of consciousness
What to Do:

Call 911 immediately and try to keep the victim calm.
Check the victim’s ABCs: Lift the victim’s chin to open the airway, check his or her breathing capability and check for circulation (a pulse).
If the person is not breathing, or does not have a pulse or heartbeat, begin CPR.
If the person is breathing and has a pulse:

Lay the victim on his or her back, with feet elevated 12 inches.

Recheck the victim’s airway. If choking or vomiting begins, turn the head to one side so vomit will not block the airway.

Do not place a pillow under his or her head; a bend in the neck could block the airway.
If the victim is bleeding externally, apply pressure to the wound.
Loosen any tight clothing and cover the victim with a blanket (not electric), sheet or additional clothing; do not use any form of direct heat.
Do not give the victim anything to eat or drink.

Comments are closed.

home | top